Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have stomach flu, getting severe pain in kidney and testicle. What should I do?

Answered by
Dr.
Dr. Abhijit Deshmukh

Gastroenterologist

Practicing since :2001

Answered : 492 Questions

default
Posted on Mon, 4 Feb 2013 in Infections
Question: My husband seems to have the stomach flu, but his kidneys and testicles are in severe pain. Is this a typical side effect what should we do?
doctor
Answered by Dr. Abhijit Deshmukh 52 minutes later
Hi,

Typical flu is unlikely to involve the kidneys and testicles, hence unlikely to cause pain. Sometimes generalized malaise, body ache can occur in flu.

If abdominal pain is severe and associated with urinary symptoms, it could be an ultrasound and urine examination to ascertain the cause.

Hope this answers your query. Do let me know if there are more concerns.

Wish you a speedy recovery.


Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Abhijit Deshmukh 22 hours later
I took my husband to the ER last night. They performed a cat scan and an untrasound and found nothing. He has a hydroceal on his left testicle and has had it for years. I was wondering if that could cause the severe pain in the groin around to the lower back. He was checked for kidney stones and nothing was found. They checked the testicle and found nothing, except the hydroseal and a tiny cist. They put him on pain killers and unless he takes them every four hours he has an unbearable pain level. He has never been on pain killers before and it scares me because I have heard how addictive they can be.
XXXXXXX is a farmer, we have been married 22 years and we have 10 lovely children. I am scared that they could not find the cause of it and have sent him home to suffer here. They said if the pain is worse than before to come back in, but when the pain medications wear off he feel like he is dying. He even gave final instruction of what to do if he doesn't make it.
I don't know what to do, I feel like waiting to see a specialist might be XXXXXXX Maybe I am wrong and too worried because he usually is so strong and ignores pain.
He is now on Hydrocodone/Acetaminophen 5/325 for pain.
Ondamsetron 4mg for nausea.
Amoxicillin-pot Clavul 875-125 for an antibiotic.
There is no improvement once the Hydrocodone wears off. What would you recommend doing?
(I assume the antibiotic would help with the urinary tract infection symptoms if that is the cuprit)
One more note, when he describes the pain, he says it is inside not in the outer muscles. What else could be going on?
Thanks so very much for your input.
~XXXXXXX
doctor
Answered by Dr. Abhijit Deshmukh 2 hours later
Hi XXXXXXX

Thanks for writing back. I understand your concerns and your love towards your family. It's wonderful.

In this scenario, if I were the treating doctor, I would hospitalize your husband for a minimum of 24 hours. I would want to look at his symptoms and progression more closely. A vigilant watch.

Opioid analgesics do sometimes worsen constipation, if the patient is already constipated and aggravate the symptoms. It is not a good measure to put your husband on Hydrocodone and suppress the pain. We rather figure out the cause of his pain and treat it.

Look into following possibilities:

1) Spinal cord/ disc problems (MRI spine may help to look for radiculopathy)
2) If he has had a skin rash in that area needs to exclude herpes zoster infection in past with post herpetic neuralgia
3) Needs exclusion of functional pain, though unlikely, needs to be looked into.

Hope this answers your query. Do let me know if there are more concerns.

Wish your husband a speedy recovery.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Hydrocodone

doctor1 MD

Hello. I have developed a fairly round rash on my right hip/thigh over a period of about a week. The lesion is roughly 2.5 -3 round, mildly itchy, dry and slightly scaley. While it is dry and slightly scaley it is not flaking. I don t have any other dermatological problems anywhere else on my body, and no allergies to speak of. The only medications I am currently taking are Benazepril, Pantoprazole, Gabapentin, and Hydrocodone and have been taking them consistently for over a year. Also no other environmental changes or illnesses to speak of. Also there has been no insect bite that I am aware of. I haven t tried any form of treatments as it is not painful, nor itchy enough to be concerned. As of right now it is just red, dry, slightly itchy and scaley.

doctor1 MD

I suffer from severe chronic pain and have been prescribed hydrocodone since I was 22, I am now 52. Less than a year ago my doctor of twelve years sent me a letter telling me he would no longer prescribe narcotics and was also declining from being my PCP. I was shocked and hurt. Confused. I called and asked why and was never given a reason, even when I went to administration and risk management. I am now in foreclosure of my ranch as I can not function and perform my chores involved for me to make my living. Any speculations you may have would be appreciated.

doctor1 MD

I have been taking Hydrocodone (Vicadin) for over 5 years to treat chronic pain. I am currently taking 2 10mg every 6 hours. I wish to stop taking this medication. What do you recommend as a substitute pain reliever? How should I discontinue the hydrocodone?

doctor1 MD

I have had Fibromyalgia since age 26/yrs. (I just turned 80/yrs. old 4/2014! Fibromyalgia is clearly the disease from hell ! About 2/yrs. ago, I saw an advertisement on tv for Requip {restless leg syndrome} & the symptoms were clearly me! I expected nothing from the Requip because I had taken Darvacet N-100 for 30/yrs. only to experience it being suddenly removed from the market! Why, I continue to take the Darvon all those yrs. is because I m severely allergic to ASA {swells my brain} with all the symptoms of a brain-stem stroke! This happened to me twice, because my Rhumatologist {sp} had Not listened to me & prescribed Dolabid after, I had clearly made it known of my severe allergy to aspirin! I ve been pleasantly surprised about the relief I receive from taking 1 Ultram {non-asa} + 2/Tylenol + 1/Requip but there are still times that I ve needed something stronger! My doctor gave me Hydrocodone which made me very ill from nausea. I just, now remembered, the pain relief I received after disc surgery{L-5} with Demerol combined w/ Vistarel & wondered if I would be out of line asking my doctor for Demerol APAP 100 mg. tablets?I m a retired nurse & the very thought of being rejected causes me to endure more pain than I should?Would you advise me to ask my doctor for Demerol Tabs? I was given Morphine tabs following Mesh Vaginal Sling Surgery & it, too make me very nauseated! ps: The surgery did Not work!

doctor1 MD

Is there any evidence that donepezil can cause a false negative with hydrocodone?

doctor1 MD

I think I have nerve pain from shingles . I cannot drive my car for so long without pain from my rear to my left leg to foot what meds do you recommend.

doctor1 MD

Have son 38 yers old. Ex wife committed suicide 3 years ago by hanging herself after being reeased from a rehab unit for Bi Polar and alcohol treatment. Left with 2 kids now 12 and 17. Married again and had 2 boys age 4 and 5. Divorced last week....